MAUDE Adverse Event Report: BIOMET MICROFIXATION 90° CONTRA ANGLE DRIVER; PLATE, BONE

BIOMET MICROFIXATION 90° CONTRA ANGLE DRIVER; PLATE, BONE
Model Number N/A
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Lot numbers determined upon product receipt, and additional mdr reports are being submitted for each lot number received.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00480, 0001032347-2020-00042, 0001032347-2020-00043, 0001032347-2020-00044.Medical products: 90° contra angle driver, part# 24-1189, lot# 474720, 90° contra angle driver, part# 24-1189, lot# 129290, 90° contra angle driver, part# 24-1189, lot# 449720, 90° contra angle driver, part# 24-1189, lot# 003000.The user facility is foreign; therefore a facility medwatch report will not be available.Report source - (b)(6).The complaint was opened because michael spycher, sales rep reports a screwdrivers with deposits of tissue and blood post sterilization.The four (4) 90 deg contra angle screwdrivr (part# 24-1189, lot# 474720, 129290, 449720, 003000) were returned for investigation.It was reported that the sterilization department opened the head of the screwdrivers (after cleaning and sterilization).According to the employee there were deposits of tissue and blood present.Protein test was performed and the test result was positive.Because the instruments were tested by the hospital with positive protein results, the complaint is considered confirmed.Visual evaluation showed all four of the contra angle drivers appeared to be in good overall condition.The drivers were disassembled for further inspection.The three drivers with lot numbers 474720, 129290, and 449720 were easily disassembled and were fairly clean internally, which would be consistent with the report that the drivers were cleaned, disassembled, and tested for protein.The fourth driver with lot number 003000 was returned with a contra angle blade (sp-2379) stuck inside the head assembly.This driver was difficult to disassemble and had lots of debris inside the head assembly.Following the report that protein was detected in the head assemblies of these drivers, validation #2019-57 - contra angle (24-1189) end user cleaning validation (includes us & ous parameters) was conducted.This cleaning validation proved that following the ifu's cleaning instructions eliminated all possibility of residual proteins within the instrument.The dhr's for these products were reviewed, no non-conformances were found.There are no indications of manufacturing defects.This is the only complaint regarding deposits of tissue and blood for this part# 24-1189, lot #'s 474720, 129290, 449720, and 003000.Therefore, the most likely underlying cause of the complaint is that the user did not follow the cleaning instructions detailed in the ifu.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported an instrument contained blood and tissue following the cleaning and sterilization process.Protein test was performed and the test result was positive.No adverse events were reported as a result of this malfunction.

Brand Name
90° CONTRA ANGLE DRIVER
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9578148
Report Number0001032347-2020-00044
Device Sequence Number11479699
Product Code JEY
UDI-Device Identifier00841036123130
UDI-Public00841036123130
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-1189
Device Lot Number003000
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2019
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1